Jet Black Stools - Is This A TRT Side Effect?

Thread starter #1
I had an incident in which X-rays revealed I had several stools that were backed up. (Which naturally I was totally surprised by this.) I was going #2 fine with no constipation and no diarrhea. I basically felt lower back pain with increased abdominal pressure. My doctor gave me a laxative and hopefully the situation resolves on it's own. (Hoping there isn't anything else wrong.)

It made me think though... ever since being placed on Test Cyp back in April 2019... the color of my stools have changed. They are literally jet black with superior foul odor. I just assumed this was either something that TRT caused? Or it would sort of fix on it's own? Like, I thought it was the carrier oil that was causing this?

Anyways... while trying to review this on the internet some websites suggest it's an upper digestive tract issue. Or someone who's taking an iron supplement. I don't take any iron supplements. I just take Test Cyp.

I have zero cramping at the gym. I always feel like I'm hydrated. The only thing different in my life now is that my TSH is around 4.67. Would this be a concern for a digestive disorder?

It's issues like this when I wonder if TRT injections are even worth it? Like, when you think you're doing the right thing for yourself... something else goes haywire in regards to your body.

Has this happened to anyone?
 
#2
Numerous causes for black/dark stools, Never heard of TRT or thyroid being one, but what do I know?

Digestive track bleeding is common especially if also "tarry" looking. Bleeding ulcer is a common cause, intestinal bleeding etc. Gastric bleeding related to alcohol use. GI bleeding also can be related to using blood thinners.

Meds can cause dark stool, Bismuth, iron supplements.

If you're not taking bismuth and the problem is more than a few days old, I'd see a doctor.

What Are the Causes of Black Stool?

Re: your TSH, huge red flag for hypothyroidism. That is really high despite what you probably see as "normal" range on your labs: Optimal vs Normal Thyroid Levels for All Lab Tests & Ages
 
Thread starter #4
Thank you Blackhawk and thank you Vince for the posts. I don't even know the last time my Iron was checked in lab work? I just assumed it was regular? It could be total coincidence but I know my stools changed color about 2-3 weeks after being placed on TRT. And since I had no constipation and no diarrhea. And bowels (IMO) were about normal throughout life... I just disregarded it.

Only reason why I became alarmed... the lower back pain and abdominal pressure. I said to myself... well you're going #2 "normally"... so what the heck is the problem? And then like I said... it's almost I had to bribe my doctor in doing an abdominal scan. He really didn't want to take the x-ray. But he never questioned me on the color of the stools... or anything. He basically just said... yep... you're backed up. I'll have to make another appointment with my PCP and also ask him to run Iron on the labs.
 
#7
I had an incident in which X-rays revealed I had several stools that were backed up. (Which naturally I was totally surprised by this.) I was going #2 fine with no constipation and no diarrhea. I basically felt lower back pain with increased abdominal pressure. My doctor gave me a laxative and hopefully the situation resolves on it's own. (Hoping there isn't anything else wrong.)

It made me think though... ever since being placed on Test Cyp back in April 2019... the color of my stools have changed. They are literally jet black with superior foul odor. I just assumed this was either something that TRT caused? Or it would sort of fix on it's own? Like, I thought it was the carrier oil that was causing this?

Anyways... while trying to review this on the internet some websites suggest it's an upper digestive tract issue. Or someone who's taking an iron supplement. I don't take any iron supplements. I just take Test Cyp.

I have zero cramping at the gym. I always feel like I'm hydrated. The only thing different in my life now is that my TSH is around 4.67. Would this be a concern for a digestive disorder?

It's issues like this when I wonder if TRT injections are even worth it? Like, when you think you're doing the right thing for yourself... something else goes haywire in regards to your body.

Has this happened to anyone?
Black stool isnt something to play a guessing game with. You need to go to the ER ASAP.

Ive had patients with black stool talking to me totally fine one minute and the next minute I'm doing CPR - more than once.

Stop what you're doing and go to the ER.
 
#9
I remember my father doctor used to say if it’s black could be bleeding caused by many things from the stomach area as it takes tying and turn to black. If from the colon it will be reddish as it comes out quickly.
In my father case it was stage 4 colon cancer. But as the guys say it could be other things better check it out.
 
#10
I remember my father doctor used to say if it’s black could be bleeding caused by many things from the stomach area as it takes tying and turn to black. If from the colon it will be reddish as it comes out quickly.
In my father case it was stage 4 colon cancer. But as the guys say it could be other things better check it out.
Yep.

Black and tarry means its coming from high up (typically the small bowel). The reason it's black is because it's had time to sit, fester, and decompose as it works it's way down the GI track.
 
Top